Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 343, NWS Atlanta, GA

June 18, 2009Bleckley County, Houston County, Pulaski County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 18, 2009, 7:05 PM EDT for Bleckley County, Houston County, Pulaski County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 7:05 PM EDT (23:05 UTC)
Expired
Jun 18, 2009, 7:45 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bleckley County, GA, Houston County, GA, Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 52 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 7:20 PM EDTTSTM WND DMGHawkinsville, GASEVERAL TREES DOWN ACROSS THE COUNTY. SOME TREES ARE DOWN ON ROADWAYS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 6:22 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2883 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 182305
SVRFFC
GAC023-153-235-182345-
/O.NEW.KFFC.SV.W.0343.090618T2305Z-090618T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 PM EDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BLECKLEY COUNTY IN CENTRAL GEORGIA
  SOUTHEASTERN HOUSTON COUNTY IN CENTRAL GEORGIA
  PULASKI COUNTY IN CENTRAL GEORGIA

* UNTIL 745 PM EDT

* AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 9 MILES NORTH
  OF HAWKINSVILLE...MOVING SOUTH AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OCMULGEE PUBLIC FISHING AREA...KLONDIKE...PAULK...BROWNDALE...
  MOBLEY CROSSING...PULASKI STATE PRISON...HARTFORD...MOCK SPRINGS...
  WALLACE...OCMULGEE BANKS AND FINLEYSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHERN GEORGIA.

&&

LAT...LON 3212 8361 3229 8360 3229 8362 3235 8362
      3247 8355 3241 8339 3227 8334 3224 8338
      3220 8332 3216 8330 3214 8332 3212 8330
      3211 8332 3211 8336 3213 8337 3211 8344
TIME...MOT...LOC 2305Z 344DEG 22KT 3239 8352

$$
1 follow-up statement
000 
WWUS52 KFFC 182322
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
722 PM EDT THU JUN 18 2009

GAC023-153-182332-
/O.CAN.KFFC.SV.W.0343.000000T0000Z-090618T2345Z/
BLECKLEY GA-HOUSTON GA-
722 PM EDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOUSTON AND
SOUTHWESTERN BLECKLEY COUNTIES IS CANCELLED...

THE SEVERE STORM HAS MOVED SOUTH OF THE COUNTIES.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHERN GEORGIA.

LAT...LON 3212 8361 3229 8360 3236 8349 3227 8334
      3224 8338 3220 8332 3216 8330 3214 8332
      3212 8331 3211 8336 3213 8337 3213 8341
      3211 8344
TIME...MOT...LOC 2322Z 359DEG 22KT 3226 8352

$$

GAC235-182345-
/O.CON.KFFC.SV.W.0343.000000T0000Z-090618T2345Z/
PULASKI GA-
722 PM EDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR PULASKI COUNTY...

AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR 
HAWKINSVILLE...AND MOVING SOUTH AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOCK
SPRINGS...WALLACE...OCMULGEE BANKS AND FINLEYSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHERN GEORGIA.

&&

LAT...LON 3212 8361 3229 8360 3236 8349 3227 8334
      3224 8338 3220 8332 3216 8330 3214 8332
      3212 8331 3211 8336 3213 8337 3213 8341
      3211 8344
TIME...MOT...LOC 2322Z 359DEG 22KT 3226 8352

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:37 PM EDT, 28 minutes earlier.

Area forecast discussion, Jun 18, 6:37 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 PM EDT THU JUN 18 2009

.UPDATE...
UPDATED FORECASTS TO REMOVE SEVERE THUNDERSTORM WATCH 461 FROM
NORTH GEORGIA AND ADD WATCH 469 TO CENTRAL GEORGIA. SEVERE THREAT
THROUGH EVENING APPEARS FOCUSED IN THE AREA FROM WASHINGTON TO
MACON TO POINT SOUTH AND EAST. DAMAGING WINDS WILL CONTINUE TO BE
THE PRIMARY THREAT FROM THESE ENHANCED PSEUDO-PULSE STORMS. WITHIN
THE LAST FEW MINUTES THE MCN OBSERVATION HAD A GUST TO 48 KNOTS
AND WRB TO 45 KTS...WITH REPORTS OF NUMEROUS DOWNED TREES IN THE
AREA.

RRH

&&

.PREV DISCUSSION... /ISSUED 620 PM EDT THU JUN 18 2009/

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
TWO CHALLENGES WITH THIS FORECAST...THE FIRST BEING THE SEVERE
POTENTIAL AND THE SECOND BEING THE HOT TEMPERATURES AND HIGH HEAT
INDICES.

THE STRONGEST STORMS WERE OVER THE MOUNTAINS OF WRN NC/ERN TN AS
OF 4 PM...AND WERE JUST STARTING TO MOVE INTO NORTH GA AND THE
CAROLINAS. STORMS GENERALLY DROPPING SOUTHEAST AROUND THE
PERIPHERY OF A SUBTROPICAL RIDGE CURRENTLY CENTERED OVER LA/MS.
CURRENT TRAJECTORY OF STRONGEST STORMS SEEMS TO BE POINTING TOWARD
THE SOUTHEAST TO SC...THOUGH ADDITIONAL DEEP CONVECTION IS LIKELY
TO FORM FURTHER WEST...ESPECIALLY OVER NORTHEAST GA WHERE
MESOANALYSES SHOW MIXED LAYER CAPE IS QUITE STRONG...AROUND
3000-4000 J/KG. ENVIRONMENTAL SHEAR IS RATHER WEAK...HOWEVER 18Z
SPECIAL FFC SOUNDING AND AVAILABLE GUIDANCE SUGGESTS DAMAGING WIND
AND LARGE HAIL THREAT.

THE SUBTROPICAL HIGH TO OUR WEST TODAY WILL MOVE CLOSER TO GA
FRIDAY AND SATURDAY. DEWPOINTS IN THE LOWER 70S AND AFTERNOON HIGH
TEMPERATURES NEAR 100 DEGREES IN MANY AREAS WILL BRING HEAT
INDICES CLOSE TO ADVISORY CRITERIA...THOUGH CONFIDENCE IS NOT
QUITE HIGH ENOUGH FOR ISSUANCE. REGARDLESS OF REACHING SPECIFIC
VALUES...THIS IS THE FIRST SIGNIFICANT HEAT EVENT OF THE
YEAR...AND PEOPLE SHOULD TAKE PRECAUTIONS TO AVOID
OVERHEATING...ESPECIALLY IF THEY HAVE TO SPEND CONSIDERABLE TIME
OUTDOORS OR OUTSIDE OF AIR CONDITIONED ENVIRONMENTS. THE
PROXIMITY OF THE SUBTROPICAL HIGH AND ASSOCIATED SUBSIDENCE WILL
LIMIT PRECIPITATION KEEP SKIES MORE CLEAR FRIDAY/SATURDAY. MODELS
MAXIMIZE H8 TEMPERATURES AROUND 25-26 DEG C ON SATURDAY
AFTERNOON.

LONG TERM /SUNDAY THROUGH THURSDAY/...
A DEEP LAYER RIDGE TO OUR WEST WILL KEEP TEMPERATURES WARM THROUGH
THE PERIOD...HOWEVER SOME RELIEF TO THE MORE ANOMALOUSLY WARM
TEMPERATURES WILL ARRIVE ON MONDAY AS AN EASTERN TROUGH/UPPER LOW
ROTATES INTO THE MID ATLANTIC STATES AND SENDS SLIGHTLY LESS WARM AIR
INTO GA. RAIN CHANCES LOOK RELATIVELY LOW THROUGH THE
PERIOD...WITH JUST A FEW AFTERNOON/EVENING TSRA POSSIBLE EACH DAY.

AVIATION...
PREDOMINANT VFR CONDITIONS WITH LOCAL MVFR VISIBILITIES ARE EXPECTED
TO CONTINUE ACROSS THE REGION THROUGH 06Z OUTSIDE OF ISOLATED
CONVECTIVE ACTIVITY. BETWEEN 06Z AND 10Z MVFR VISIBILITIES WILL
BEGIN TO DOMINATE ACROSS THE AREA WITH LOCAL IFR VISIBILITIES
POSSIBLE IN ESPECIALLY FOG PRONE AREAS OR AREAS THAT RECEIVE
PRECIPITATION THIS EVENING. CONDITIONS WILL IMPROVE TO VFR LEVELS
AFTER 15Z MOST AREAS WITH LOCAL MVFR VISIBILITIES POSSIBLE. WEST TO
NORTHWEST WINDS 5 TO 15 KNOTS WILL PREVAIL THROUGH THIS FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73 100  73 101  72 /  30   5   5   5  10
ATLANTA         76  97  77  97  75 /  20   5   5   5  10
BLAIRSVILLE     70  93  69  91  66 /  20  10  10  20  10
CARTERSVILLE    70  98  69  98  67 /  20  10  10  10  10
COLUMBUS        76 100  75 100  77 /  20   5   5   5  10
GAINESVILLE     73  98  74  97  72 /  20  10  10  10  10
MACON           71 101  74 102  74 /  30   5   5   5  10
ROME            72 100  71  99  70 /  10   5  10  10  10
PEACHTREE CITY  69  98  68  98  70 /  20   5   5   5  10
VIDALIA         72 100  74 101  75 /  30   5   5   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT TONIGHT FOR THE
FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAURENS...
MACON...MONROE...MONTGOMERY...PEACH...PULASKI...PUTNAM...
SCHLEY...SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...WARREN...WASHINGTON...WHEELER...WILCOX...
WILKES...WILKINSON.

&&
Hazardous weather outlook, Jun 18, 1:00 PM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
100 PM EDT THU JUN 18 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
100 PM EDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED...SOME SEVERE...ACROSS PORTIONS OF
NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A LARGE COMPLEX OF THUNDERSTORMS THAT MOVED ACROSS THE OHIO VALLEY
LATE THIS MORNING WILL MOVE SOUTH SOUTHEAST ACROSS TENNESSEE INTO
GEORGIA LATER THIS AFTERNOON. A STRONG RIDGE OF HIGH PRESSURE OVER
LOUISIANA WILL EXPAND EAST TOWARD ALABAMA AND GEORGIA THROUGH FRIDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS TODAY WILL BE STRONG DAMAGING
WINDS AND FREQUENT LIGHTNING. BETWEEN 3 PM AND 6 PM...THE MOST
LIKELY LOCATION FOR SEVERE THUNDERSTORMS IS NORTH OF A LINE FROM
FRANKLIN TO MCDONOUGH TO WASHINGTON. AFTER 6 PM...THE SEVERE THREAT
WILL SHIFT SOUTH OF THIS LINE THROUGH MIDNIGHT.

.DISCUSSION...
A STRONG UPPER RIDGE OVER LOUISIANA WILL EXPAND EAST THROUGH FRIDAY.
HOWEVER...THE SURFACE AIR MASS WILL REMAIN MOIST AND VERY UNSTABLE
WITH CAPES ABOVE 3000 AS TEMPERATURES RISE WELL INTO THE 90S ACROSS
MOST OF THE AREA BY EARLY AFTERNOON. WITH GEORGIA REMAINING ON THE
PERIPHERY OF THE UPPER RIDGE...AN ORGANIZED COMPLEX OF SEVERE
THUNDERSTORMS THAT DEVELOPED IN THE OHIO VALLEY THIS MORNING WILL
MOVE SOUTH SOUTHEAST INTO NORTH GEORGIA THIS AFTERNOON. GIVEN THE
STRENGTH OF THIS COMPLEX AND THE VERY UNSTABLE ATMOSPHERE...
STRONG DAMAGING WINDS AND FREQUENT LIGHTNING CAN BE EXPECTED
WITH THESE STORMS. THE THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH
ACROSS THE STATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED ON FRIDAY AT THIS TIME. ISOLATED
THUNDERSTORMS ARE POSSIBLE IN THE NORTHEAST GEORGIA MOUNTAINS
SATURDAY AFTERNOON...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED
SATURDAY. ISOLATED TO SCATTERED...MAINLY AFTERNOON AND
EVENING...THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS
PORTIONS OF NORTH AND CENTRAL GEORGIA. SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jun 18, 6:17 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     BOLINGBROKE             32.95N 83.80W
06/18/2009                   MONROE             GA   COUNTY OFFICIAL

            FOUR TREES DOWN ACROSS THE SOUTHERN PORTION OF THE
            COUNTY.

&&

22
Local storm report, Jun 18, 6:33 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     6 SW MACON              32.78N 83.73W
06/18/2009                   BIBB               GA   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS SOUTHWESTERN PORTION OF THE
            COUNTY.

&&

22
Local storm report, Jun 18, 6:47 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     5 E SANDERSVILLE        32.98N 82.73W
06/18/2009                   WASHINGTON         GA   COUNTY OFFICIAL

            SEVERAL POWER LINES DOWN AND A ROOF BLOWN OFF A BARN.

&&

22
Special weather statement, Jun 18, 6:48 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT THU JUN 18 2009

GAZ086-182330-
648 PM EDT THU JUN 18 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
EMANUEL COUNTY UNTIL 730 PM EDT...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARFIELD...MOVING SOUTH AT 25 MPH.

WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY
AS THIS STORM MOVES ACROSS EMANUEL COUNTY THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE CANOOCHEE...
GARFIELD...TWIN CITY...GEORGE L SMITH STATE PARK...LEXSY AND
STILLMORE.
Local storm report, Jun 18, 6:54 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     POWERSVILLE             32.60N 83.79W
06/18/2009                   PEACH              GA   COUNTY OFFICIAL

            A DOZEN TREES DOWN ACROSS THE COUNTY, SOME ON HOUSES.

0637 PM     TSTM WND GST     3 NE WARNER ROBINS      32.64N 83.59W
06/18/2009  M59 MPH          HOUSTON            GA   ASOS

&&

22
Special weather statement, Jun 18, 6:57 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT THU JUN 18 2009

GAZ093>095-105-107-190000-
657 PM EDT THU JUN 18 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
PULASKI...MACON...HOUSTON...PEACH AND DOOLY COUNTIES UNTIL 800 PM
EDT...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTHEAST OF KLONDIKE TO
MARSHALLVILLE...MOVING SOUTH AT 30 MPH.

WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY
AS THESE STORMS MOVE ACROSS PULASKI...MACON...HOUSTON...PEACH AND
DOOLY COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE MOSS OAK...MEADOWDALE...HOUSTON LAKE...
CLINCHFIELD...SAND BED...KATHLEEN...PERRY...SAINT LOUIS...FORT
VALLEY...GROVE PARK...HAYNEVILLE...GROVANIA... MARSHALLVILLE...
KLONDIKE AND WINCHESTER.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 10:12 PM EDTSevere Thunderstorm WarningFFCFannin, Towns, Union78 min
Jun 17, 10:45 PM EDTSevere Thunderstorm WarningFFCTowns, Union, White60 min
Jun 17, 11:54 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Union51 min
Jun 18, 12:07 AM EDTSevere Thunderstorm WarningFFCClarke, Greene, Madison, Oconee, Oglethorpe, Taliaferro and 2 more53 min
Jun 18, 12:34 AM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Clarke, Dawson, Forsyth, Gwinnett and 6 more56 min
Jun 18, 12:44 AM EDTSevere Thunderstorm WarningFFCGlascock, Greene, Hancock, Morgan, Oconee, Oglethorpe and 4 more76 min
Jun 18, 1:02 AM EDTSevere Thunderstorm WarningFFCCatoosa, Dawson, Fannin, Gilmer, Gordon, Lumpkin and 4 more58 min
Jun 18, 1:08 AM EDTSevere Thunderstorm WarningFFCClarke, Greene, Jackson, Madison, Oconee, Oglethorpe and 2 more67 min
Jun 18, 1:13 AM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Jefferson, Putnam, Warren and 1 more77 min
Jun 18, 1:22 AM EDTSevere Thunderstorm WarningFFCBarrow, Dawson, Forsyth, Fulton, Gwinnett, Hall and 5 more98 min
Jun 18, 2:31 AM EDTSevere Thunderstorm WarningFFCBaldwin, Johnson, Washington, Wilkinson44 min
Jun 18, 3:03 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Twiggs57 min
Jun 18, 5:37 PM EDTSevere Thunderstorm WarningFFCBibb, Monroe38 min
Jun 18, 5:53 PM EDTSevere Thunderstorm WarningFFCJohnson, Washington52 min
Jun 18, 6:44 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens46 min
Jun 18, 7:26 PM EDTSevere Thunderstorm WarningFFCEmanuel, Treutlen34 min
Jun 18, 7:33 PM EDTSevere Thunderstorm WarningFFCWilkinson27 min
Jun 18, 7:37 PM EDTSevere Thunderstorm WarningFFCLaurens, Treutlen, Wheeler38 min
Jun 18, 7:41 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler64 min
Jun 18, 7:41 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Wilcox49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.